MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M0224741
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics.A device evaluation is currently in progress.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, a picc was placed bedside.After placement it was flushed and saline was noted to be leaking out of the catheter near the hub.The catheter was removed and replaced.There was no patient injury or complications.The used device has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for for the bioflo picc product family and the failure mode "catheter - hole distal to suture wing." no adverse trend was identified.As received, the returned catheter contained a slit in the catheter distal to the suture wing.This condition would have resulted in the reported leakage.The slit is between the 3-4 cm mark and is approximately 1/2 cm long.Except for the slit, the catheter was found to be normal in appearance and the od measured within specification.Although a definitive root cause cannot be determined, the cut does not appear to have been the result of a manufacturing non-conformance.A potential root cause for cut in the catheter tubing is damage from a scalpel during placement procedure.Angiodynamics' manufacturing process controls for this catheter includes various dimensional verifications and a tensile test of the extension tube to overmolded sleeve based on an aql.A 100% in process visual inspection for molding defects and a guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.At this time, angiodynamics has deemed these process controls adequate to address this failure mode.The directions for use packaged with the picc contains the warning, "do not use sharp insturments near the extension tubes or catheter shaft." (pr19079).

Brand Name
ANGIODYNAMICS / BIOFLO PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7454563
Report Number1317056-2018-00049
Device Sequence Number1575518
Product Code LJS
UDI-Device IdentifierH96560M0224741
UDI-PublicH96560M0224741
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/31/2019
Device Catalogue NumberH96560M0224741
Device Lot Number5257107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1